MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423060
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during acoma (anterior communicating artery) aneurysm case.Used the coil (subject device) to frame.After the coil was filled, the operator detach it and the indicator showed successful detachment, and then the operator withdrew the delivery wire slowly.At the beginning the pulling was normal but after a few centimeters of the delivery wire was withdrawn, the operator found the tail of main coil (subject device) was retracted back into microcatheter together with delivery wire.Continued to pull the delivery wire and the coil (subject device) was not withdrawn any more as it was separated from delivery wire by itself during retracting.So the operator withdrew the delivery wire completely.Then the operator withdrew the microcatheter which made the coil (subject device) migrated from microcatheter to vessel.Then the operator used two microcatheters to push the migrated coil into aneurysm and continued to fill coils and used stent to support.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.F10 / h6 medical device problem code - device code grid - updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the delivery wire and introducer sheath only were returned within the hoop.No anomalies were noted to the proximal contact.The detachment zone was inspected and the main coil appears to have detached electrolytically.A functional inspection was unable to perform as the main coil was detached during use and not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil prematurely detached/separated during use was confirmed during the analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The information received reports that the power supply device signaled that the main coil did detach on the initial attempt but when the delivery wire was retracted that the main coil also retracted indicating that detachment was not complete.Inspection of the returned delivery wire, detachment zone indicates that electrolytic detachment did occur.However it is possible that partial detachment occurred electrolytically and the final separation was physical while the delivery wire was being retracted.The main coil detachment zone could not be inspected as the coil was implanted.Per the additional information, only one detachment attempt was completed with the power device.An assignable cause of procedural factors will be assigned to the as reported 'main coil false detachment signal', 'main coil failed/unable to detach', 'main coil migration' and to the as reported and as analyzed 'main coil prematurely detached/separated during use', as this complaint is associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18387435
Report Number3008881809-2023-00599
Device Sequence Number3968372
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public04546540675880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Catalogue NumberM0035423060
Device Lot Number24294873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); COILS (UNKNOWN); POWER SUPPLY (INZONE) (STRYKER); SL-10 CATHETER (STRYKER); SYNCHRO 2 GUIDEWIRE (STRYKER)
Patient SexFemale
Patient RaceAsian